SMITH & NEPHEW, INC. FAST-FIX 360 STRAIGHT NDL DELIVERY SY; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Back to Search Results |
| Catalog Number |
72202467 |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during an arthroscopic-assisted all-inside meniscus repair, during the transition from the t1 of a fast-fix 360 straight ndl delivery sy to the t2, the device experienced a mechanical malfunction of the deployment.Upon activating the trigger for t2, it failed to deploy from the 17-gauge needle tip.The surgeon followed the standard operating procedure (sop) for device preparation, including proper clicking of the depth limiter and toggling the deployment slider.The trigger felt "mushy" or lacked the standard audible "click," it had an internal disconnection between the handle trigger and the pushrod.Upon withdrawal of the device, the t-implant was found partially lodged in the needle lumen.The suture was noted to be tangled.The failed device was carefully withdrawn to ensure no plastic or suture fragments were lost in the joint space.The procedure was resumed, after a 20-minute delay, using a similar s+n back-up product.Additional anesthesia was required as consequence of the surgical prolongation.